alexa
Reach Us +44-1625-708989
Multifocal Atrial Tachycardia Secondary to Infusion of Dimenhydrinate | OMICS International
ISSN: 2155-9880
Journal of Clinical & Experimental Cardiology

Like us on:

Make the best use of Scientific Research and information from our 700+ peer reviewed, Open Access Journals that operates with the help of 50,000+ Editorial Board Members and esteemed reviewers and 1000+ Scientific associations in Medical, Clinical, Pharmaceutical, Engineering, Technology and Management Fields.
Meet Inspiring Speakers and Experts at our 3000+ Global Conferenceseries Events with over 600+ Conferences, 1200+ Symposiums and 1200+ Workshops on Medical, Pharma, Engineering, Science, Technology and Business
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Multifocal Atrial Tachycardia Secondary to Infusion of Dimenhydrinate

Yasin Turker1 and Mehmet Ozaydin2*
1Department of Cardiology, Duzce University, Duzce, Turkey
2Department of Cardiology, Suleyman Demirel University, Isparta, Turkey
Corresponding Author : Dr. Mehmet Ozaydin
Kurtulus Mah, 122. cad. Hatice Halici
Apt. no: 126, 32040, Isparta, Turkey
Tel: (90) 532-413-9528
Fax: (90)246-218-0163
E-mail: [email protected]
Received June 28, 2012; Accepted August 07, 2012; Published August 10, 2012
Citation: Turker Y, Ozaydin M (2012) Multifocal Atrial Tachycardia Secondary to Infusion of Dimenhydrinate. J Clin Exp Cardiolog 3:210. doi: 10.4172/2155-9880.1000210
Copyright: © 2012 Turker Y, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Related article at
DownloadPubmed DownloadScholar Google

Visit for more related articles at Journal of Clinical & Experimental Cardiology

Dimenhydrinate (NN-dimethyl-2-diphenylmetoxyethylamine; 8-Chloro theophyllinate) is a salt of two drugs: diphenhydramine and 8-chlorotheophylline, a chlorinated derivative of the theophylline [1]. It is used therapeutically as an antiemetic, antinauseant and to prevent motion sickness [2]. Diphenhydramine overdose causing hyperpyrexia, status epilepticus, coma, and cardiac arrhytmias has been reported [3,4]. Additionally, life-threatening ventricular dysrhythmias were reported in a 4 month-old infant intentionally administered an overdose of dimenhydrinate [5].
We presented an interesting case with chaotic atrial arrhythmia after intravenous infusion of dimenhydrinate. To our knowledge this is the first reported case of an atrial arrhythmia caused by the ingestion of dimenhydrinate.
A 48-year-old female presented with stable angina pectoris. She had no complaints of palpitations or documented arrhythmia. Physical examination and laboratory measurements were all normal. The ECG showed T wave inversion in leads DII, DIII and aVF (Figure 1). Coronary angiography revealed a 90% stenosis of the mid portion of the left coronary artery and a 90% stenosis of the ostium of second large diagonal branch. After the angiographic evaluation, coronary artery bypass graft surgery was planned. The patient developed dizziness and nausea followed after coronary angiography. We suggested that, these symptoms may be associated with radio-opaque substance related vertigo. After than hydration and 50 mg of dimenhydrinate infusion started. Multifocal atrial tachycardia (chaotic atrial tachycardia) developed one hour after the start of infusion (Figure 2). There were no significant differences in systemic hemodynamic parameters (her blood pressure was 130/80 mmHg) although no antiarrhythmic treatment was given. Spontaneous conversion to sinus rhythm occurred after two hours. Prior to infusion of dimenhydrinate she had no symptoms related to arrhythmia. Dimenhydrinate has a faster onset of action and elimination half life (2.5- 4 h) [6]. We did not observe any arrhythmias after we had stopped the dimenhydrinate infusion and no chest pain or ST-T changes have occurred. Therefore, we thought that multifocal atrial tachycardia was caused by dimenhydrinate not ischemia or contrast adverse reaction.
 
References






Figures at a glance

Figure Figure
Figure 1 Figure 2
Select your language of interest to view the total content in your interested language
Post your comment

Share This Article

Article Usage

  • Total views: 12379
  • [From(publication date):
    September-2012 - Oct 24, 2019]
  • Breakdown by view type
  • HTML page views : 8574
  • PDF downloads : 3805
Top